I'm 10 years into this disease and dystonia has moved into my facial muscles. I'm having eye problems now. Double vision, dystonia in eyes

My eyes get heavy and stiff and i feel the muscles contracting, (but, no pain)

Has anyone had this problem? I recently got glasses, in August, and now it is hard to focus with them on, vision is getting worse.

Has anyone experienced these problems?

29 Replies

oldestnewest
  • Not me. But i can't just not respond.

    That sounds very distressing. Best

    wishes for a solution. Let us know,

    Tonya.

  • It's not so distressing as it is annoying.

    Thanks for the best wishes,

    Tonya

  • I have facial dystonia on my left side and it is very annoying. I'm not noticing any vision issues (yet), but sometimes the entire left side of my face is all contorted. It's a drag !

  • Yes, it is a dag. I'm sorry you are dealing with the facial dystonia among all the other effects of PD

  • i'm only just diagnosed and i have it - but more one sided at my mouth. I keep doing facial exercises and am looking to go for speech therapy as when tired find some words slur a bit. Everyone thought i had a mini stroke but no!

    I usually practice the exercises in the car-if people saw me they would think.....!

    im sorry abut your eyes.;look for advice;;theres always an answer. Acupuncture helps me.

  • Thank you, Hilary.

    You are doing well with facial exercises and looking at Speech therapy. Being pro-active in your own treatment for and against this disease is so important. Keep it up and don't ever stop. Believe me, you'll regret it if you stop being pro-active regarding your health. Keep moving!

    Tonya

  • CANT SAY I"VE HAD THAT-HAVE YOU CONSULTED YOUR SPECIAALIST/OPTITON.MY EYES WATER A LOT NOW.ANY IDEAS ON THAT?

  • I've been considering seeing an eye specialist, but hesitate to see any specialist of late. I can't seem to get the medical services I need, mainly because of irresponsibility or lack of interest, I presume. Maybe it's just me(btw, I'm not a problem patient, and I'm "patient" for as long as I can be), but my healthcare doesn't seem that important. Oh, jolly! I'll get off my soapbox. I haven't heard complaints of watery eyes in the PD community. But, dry eye? yes, and i have dry eyes because of PD.

  • I have a watery left eye and below average vision. Some of my meds sidce effects deal with vision problems. Dennis

  • use cold tea bags it does help . I know from my husbands experience

  • I also felt like a "problem patient" the first few years with PD. This blog would have helped me with that.

    In the beginning I had to deal with dry eyes. My eyes would also just start to water and flow like a fountain. Don’t know if I just got over it or changing my meds helped.

    Last year when I went for my annual eye check up my eye sight was worse. They were 3 times worse than what is a normal change in a year.

    I read where the side effects of some meds are vision problems.

  • Hi, I worry too much, I guess about being labeled. I want to have a good relationship with all my doctors and medical teams.

    I would like to know what meds might cause vision problems.

    I heard "dry eye" is a symptom of PD.

    Thanks

  • I can't remember which drug.

    Here is a link that might be helpful in giving you information that might help your communication with your doctors.

    pdring.com/eye-disorders-vi...

  • Thanks so much for the link. It was very helpful!

    Tonya

  • Just found on my Amantadine script that it can cause blurred vision.

  • I have been experiencing eye issues as well, as I have Dystonia-Parkinsonism with Acquired Hydrocephalus. Blepharospasm, photosensitivity, double-vision, with moments of very poor vision, and other ocular issues can make reading labels turn me into one of those grouchy young men. Some labels require a telescope for the best of us!

    My vision was 20/15 before I entered this chapter of my life, but I have a trick to share with you. Ask if you can’t read it! You don't have to feel embarrassed, and I first would only ask a friend that would come with me, but even they have a rough challenge. Now I can ask the store employees or other people, because I have allergies and everyone hates the fine print!

    And one last suggestion is communicating with your own "Team PD” (including this site), and give your GP literature about your issues, because some are not familiar with what you have. They do appreciate your effort because they may not completely understand the extent or causes. You would save them time. It’s always nice to help those that help us!

  • Gansbru,

    I often wonder if I have some form of Parkinsonism instead of Parkinson's Disease. I have all the markers for PD, but I also have the Dystonia that seems to be spreading through my body. It's so strange to feel it in my face, eyes, nose, head.

    Thanks for the suggestions and advice. I will take it.

  • i had eye surgery 4 yrs ago ( macular hole ) both eyes ( lucky the 6 weeks

    heads down after each surgery) Your question reminded me of

    the times before and after that I could not read prices or even some labels.

    I would ask someone who was shopping for help. 99% were gracious and wanted to help more. Don't ever hesitate to ask someone. (caregiver)

  • Yes, I agree. Gansbru is right. We should just ask.

  • I am having vision problems also. blurred and problems focusiing. My biggest problem is my being the biggest procrastinator in the world.

  • merlethegirl,

    I share your biggest problem. But, I think I am the biggest procrastinator in the world. Another symptom of PD? Of course it is! No. really, I do think it is, somehow. :0)

  • I must get around to procrastinating soon !

  • I have a watery left eye and below average vision. Some of my meds sidce effects deal with vision problems. Dennis

  • Hi Dennis,

    Someone else mentioned the vision problems might be a side effect of PD meds. I wouldn't be surprised. I have extremely dry eyes. I use lots of natural tears. I don't know about watery eyes. Could be an allergy to meds?

  • hi

    i have PSP and have problems with my eyes closing / not blinking and "soreness" /idouble viison / soem downwaqrd gaze problems and problems reading on the compute r- i have to increasethe sizie of all rpint to 150%

    ( i long gave up reading books at alL

    I am v short sghted but

    i have to wear my glasses all the time now (after 45 years o fwearing contacts)

    THE EYES ARE SO PRECIOUS so do nto beafraid to ask your dr / consultant

    lvoe jill

    :-)

  • Hi Jill,

    I have the exact same problem as you with my eyes.

    Our eyes are so precious! Thank you for responding.

    I will ask a doctor.

    Blessings to you,

    Tonya

  • Same thing with me. Amantadine makes it worse.

  • just another one of the symptons . I expect you find that you cannot hold a gaze as well . Do try cold tea bags at least they help them feel better if nothing else

  • Thanks dottie and cabbagecottage,

    I didn't get notice of your answers.

    Glad I checked in.

    Tonya

You may also like...